Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 3, NWS Cheyenne, WY

July 29, 2019

NWS Cheyenne, WY issued this red flag warning at Jul 29, 2019, 8:17 PM MDT. It took effect at Jul 30, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2019, 8:17 PM MDT (02:17 UTC)
In effect from
Jul 30, 2019, 12:00 PM MDT
Expired
Jul 30, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

899 
WWUS85 KCYS 300217
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
817 PM MDT Mon Jul 29 2019

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM TUESDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FWZ 304...

.Critical fire weather conditions have ceased for the evening
across southwest Carbon County. Another round of fire weather
conditions is expected for FWZ 304 Tuesday, with warm 
temperatures, low humidity and gusty winds. Moisture levels will 
increase across the region beginning Wednesday, ending the fire 
weather threat for the remainder of the week.

WYZ304-310200-
/O.EXP.KCYS.FW.W.0002.000000T0000Z-190730T0200Z/
/O.UPG.KCYS.FW.A.0003.190730T1800Z-190731T0200Z/
/O.NEW.KCYS.FW.W.0003.190730T1800Z-190731T0200Z/
Southwest Carbon County-
817 PM MDT Mon Jul 29 2019

...THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED. A NEW RED 
FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY 
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 304. THE 
FIRE WEATHER WATCH FOR ZONE 304 IS NO LONGER IN EFFECT...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Fire weather zone 304.

* WIND...Southwest 15 to 20 mph with gusts to 30 mph this 
  afternoon. West winds 15 to 25 mph with gusts to 35 mph 
  Tuesday.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Outdoor burning is 
discouraged. Avoid using sparking tools around flammable 
materials and vegetation. 

&&

LYONS

$$
3 follow-up statements
703 
WWUS85 KCYS 300825
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
225 AM MDT Tue Jul 30 2019

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FWZ 304...

.Critical fire weather conditions are expected for southwest Carbon
County this afternoon, with warm temperatures, low humidity and 
gusty winds. Humidity and shower chances will increase across the 
region beginning Wednesday, ending the fire weather threat.

WYZ304-302200-
/O.CON.KCYS.FW.W.0003.190730T1800Z-190731T0200Z/
Southwest Carbon County-
225 AM MDT Tue Jul 30 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THIS 
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
304...

* AFFECTED AREA...Fire weather zone 304.

* WIND...West to southwest 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of gusty
winds...low relative humidity...and warm temperatures can contribute
to extreme fire behavior. Outdoor burning is discouraged. Avoid 
using sparking tools around flammable materials and vegetation.

&&

$$
671 
WWUS85 KCYS 302049
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
249 PM MDT Tue Jul 30 2019

...RED FLAG WARNING IN EFFECT THROUGH 8 PM THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FWZ 304...

.Critical fire weather conditions are ongoing across southwest 
Carbon County this afternoon, with warm temperatures, low humidity
and gusty winds. Humidity and shower chances will increase across
the region beginning tonight, ending the fire weather threat.

WYZ304-310200-
/O.CON.KCYS.FW.W.0003.000000T0000Z-190731T0200Z/
Southwest Carbon County-
249 PM MDT Tue Jul 30 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304...

* AFFECTED AREA...Fire weather zone 304.

* WIND...West to southwest 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Outdoor burning is
discouraged. Avoid using sparking tools around flammable
materials and vegetation.

&&

$$
679 
WWUS85 KCYS 310203
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
803 PM MDT Tue Jul 30 2019

WYZ304-310315-
/O.EXP.KCYS.FW.W.0003.000000T0000Z-190731T0200Z/
Southwest Carbon County-
803 PM MDT Tue Jul 30 2019

...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY HAS
EXPIRED FOR FIRE WEATHER ZONE 304...

Critical fire weather conditions have ended across southwestern
Carbon County. 

$$

CLH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 29, 5:49 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 29, 5:49 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
549 PM MDT Mon Jul 29 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 225 PM MDT Mon Jul 29 2019

Some convection firing over eastern Converse county attm and
expect this activity to increase a bit more the rest of the
afternoon as it moves eastward. A few strong storms possible with
strong wind gusts looking the main threat. This in response to a
weak impulse riding over the top of the 4 corners upper high.
Activity should move across mainly the northern Neb Panhandle into
this evening with otherwise quiet weather expected elsewhere the
rest of the night.

Similar setup on Tuesday but the upper high looks to strengthen a
bit over the area with convection looking more confined to the
mtns near the Colorado border Tuesday afternoon as some warming
at mid levels hinder development. Temperatures remaining quite
warm across the CWA Tuesday with maxs in the mid 80s to mid 90s
outside of the mtns.

.LONG TERM...(Wednesday through Monday)
Issued at 225 PM MDT Mon Jul 29 2019

Monsoonal moisture should begin returning more in earnest Weds and
persist through the weekend as the upper high meanders around the
4 corners area. This will bring back pretty much daily chances
for mainly afternoon and evening showers and tstms to the CWA,
currently looking most widespread on Thursday and Friday as a push
of cooler air moves down the high plains. Temps rebound a bit
over the weekend but remaining close to seasonal averages.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 538 PM MDT Mon Jul 29 2019

Most terminals will remain VFR today and tonight as a strong are
of high pressure settles in to the west. Low level moisture and
thunderstorms will push east later tonight with only a very low
chance of IFR conditions mainly across the panhandle. SCT to BKN
high level clouds will develop tomorrow keeping conditions VFR at
all terminals.

&&

.FIRE WEATHER...
Issued at 225 PM MDT Mon Jul 29 2019

Critical or near-critical Fire Weather conditions will continue over
mainly southwest Carbon county into this evening, and likely
develop again Tuesday afternoon due to gusty winds and dry air.
Moisture will then increase over the region Wednesday with showers
and storms becoming more likely Wednesday and especially Thursday,
with cooler temperatures also helping to alleviate concerns then.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ304.

     Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for WYZ304.

NE...None.
&&

SHORT TERM...RE
LONG TERM...RE
AVIATION...AL
FIRE WEATHER...RE
Hazardous weather outlook, Jul 29, 3:32 AM MDT, 16 hours 45 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Cheyenne WY
332 AM MDT Mon Jul 29 2019

WYZ103>106-109>118-300915-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
332 AM MDT Mon Jul 29 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty winds, warm temperatures and very low humidities will create
elevated to critical fire weather conditions west of the Laramie
Range this afternoon. A Red Flag Warning is in effect from noon
until 8 PM for southwest Carbon County.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Warm, breezy and very dry conditions will continue Tuesday for
lower elevations west of the Laramie Range. A Fire Weather Watch
is in effect from 10 AM through 8 PM for southwest Carbon County.

Isolated afternoon thunderstorms will be possible over the Sierra
Madre, Snowy and southern Laramie ranges Tuesday. Scattered mainly
afternoon and evening thunderstorms are forecast Wednesday through
the weekend. The threat for severe weather is low.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-300915-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
East Laramie County-
332 AM MDT Mon Jul 29 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered thunderstorms will develop late this afternoon
and continue through this evening. Isolated strong thunderstorms
with hail and gusty winds will be possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Isolated afternoon and evening thunderstorms will develop Tuesday.
A strong thunderstorm or two with hail and gusty winds will be
possible.

Scattered mainly afternoon and evening thunderstorms are forecast
Wednesday through the weekend. The threat for severe weather is
low.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Jul 29, 5:01 PM MDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
501 PM MDT Mon Jul 29 2019

NEZ002-095-292330-
Dawes NE-North Sioux NE-
501 PM MDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAWES AND
NORTHEASTERN SIOUX COUNTIES UNTIL 530 PM MDT...

At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Montrose, or 33 miles west of Chadron, moving
northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central Dawes
and northeastern Sioux Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4284 10336 4273 10368 4286 10377 4300 10361
      4300 10348
TIME...MOT...LOC 2301Z 238DEG 22KT 4282 10365

Hammer
Special weather statement, Jul 29, 5:46 PM MDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
546 PM MDT Mon Jul 29 2019

NEZ002-300030-
Dawes NE-
546 PM MDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
630 PM MDT...

At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Chadron Airport, or 12 miles northwest of Chadron,
moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Dawes
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4283 10325 4294 10335 4301 10327 4300 10279
      4291 10280
TIME...MOT...LOC 2346Z 256DEG 24KT 4292 10322

Hammer
Local storm report, Jul 29, 7:08 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT MON JUL 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             10 SW HEMINGFORD        42.22N 103.21W
07/29/2019  E1.50 INCH       BOX BUTTE          NE   TRAINED SPOTTER

            HAIL FELL FOR ABOUT 10 MINUTES WITH LARGEST
            BEING PING PONG SIZE.

&&

MB
Special weather statement, Jul 29, 7:08 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
708 PM MDT Mon Jul 29 2019

NEZ002-003-300145-
Box Butte NE-Dawes NE-
708 PM MDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 745 PM MDT...

At 708 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Hay Springs, moving east at 45 mph.

Nickel size hail will be possible with this storm.

This storm will remain over mainly rural areas of northeastern Box
Butte and southeastern Dawes Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4237 10289 4257 10294 4266 10278 4260 10277
      4245 10277 4244 10275 4237 10275
TIME...MOT...LOC 0108Z 255DEG 37KT 4251 10281

Hammer
Local storm report, Jul 29, 7:16 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON JUL 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             10 SW HEMINGFORD        42.21N 103.19W
07/29/2019  M1.50 INCH       BOX BUTTE          NE   PUBLIC

            LARGE HAIL FELL FOR 20 MINUTES. WHEAT CROP
            DAMAGED.

&&

ADL
Local storm report, Jul 29, 7:48 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
748 PM MDT MON JUL 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             10 S MARSLAND           42.30N 103.31W
07/29/2019  M2.00 INCH       BOX BUTTE          NE   PUBLIC

            RECEIVED PHOTO VIA TWITTER.

&&

MB

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:23 PM MDTSevere Thunderstorm WarningCYSGoshen52 min
Jul 30, 4:06 PM MDTSpecial Weather StatementCYSNiobrara39 min
Jul 30, 4:57 PM MDTSevere Thunderstorm WarningCYSNiobrara33 min
Jul 30, 5:39 PM MDTSevere Thunderstorm WarningCYSNiobrara36 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.